MAUDE Adverse Event Report: STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3 10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL U-BLADE SET, TI GAMMA3 10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3066-0090S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the customer implanted a gamma3 nail with a u-blade shs in a patient.This (u-blade) is broken in the patient.After the surgeon has removed the nail again, the patient requests an examination of the implant." additional information received through the x-rays: the lag screw of the u-blade set is broken in the patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.Device inspection revealed the following: from technical point the received u-blade lag screw was found to be broken from approximately second winding from the base.External sem examination identified typical signs of a fatigue fracture.The incipient crack had its origin in the transition from minor diameter to the thread flank.From medical point of view and with available information no safe conclusion was possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The above investigation confirms the breakage of the lag screw in a fatigue manner, with the fracture initiating from one of the windings.However, the real root cause for the initiation of the fracture could not be determined.An non conformity report for the further evaluation of the breakage has been initiated.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
U-BLADE SET, TI GAMMA3 10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11069934
Report Number0009610622-2020-01044
Device Sequence Number3207200
Product Code HSB
UDI-Device Identifier04546540595980
UDI-Public04546540595980
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Model Number3066-0090S
Device Catalogue Number30660090S
Device Lot NumberK084003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;